HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Diet & Nutrition (http://www.healthboards.com/boards/diet-nutrition/)
-   -   Birth Control pills...stop weight loss?? (http://www.healthboards.com/boards/diet-nutrition/31283-birth-control-pills-stop-weight-loss.html)

jasmie 11-29-2001 01:18 PM

Birth Control pills...stop weight loss??
 
Just wondering if maybe going off of birth control could help to lose weight? I have no time for excersize now and LOVE to eat, all I need to do is lose 20. Help!!!!

Thankyou :)
Jasmie

Speedgal 11-30-2001 02:46 AM

That's really hard to answer. I would say not. MOst pills today are so less strong compared to their predecessors that they really have very few side effects. I was on various pills over about 25 years and then got snipped. I never lost weight, my blood pressure never changed - nothing. ALso for a time before I was snipped at one stage I had an IUD - no difference there either. So the bottom line is try it if you will but don't be surprised if there's no difference.

kutie 12-03-2001 06:46 PM

I'm not sure if they make you loose weight or not (when you stop taking them). They didn't for me. I am trying Suddenly Slim and have lost 3lbs in 2 days. I'm not sure if that is healthy though!

Kit 12-17-2001 12:37 PM

Did you weight more before you started birth control pills? Have you spoken to your gyno/about this? If you gained weight after you started taking pills, it may be something to think about, but, watching your caloric intake, your carbohydrate vs. protein, AND finding time for exercise would be a better alternative, unfortunately, there is NO quick fix.



------------------
Kit

MarlaKate 01-02-2002 11:42 AM

Actually I was on Ortho-Cyclen for about 5 months and tried to diet and just couldn't lose anything. I stopped taking the pill and in 3 months I had lost 25 pounds (going from 155 to 130 at 5'7").... I think that stopping the pill helped with the first 10 or so and then I think that the initial results being so quick - I was motivated to stay on my diet/exercise.... Depending which pill you are on, and depending how it affects your body..... I felt bloated the whole time I was on the pill and just hated taking it....

agaddy 01-09-2002 05:39 AM

Hi,
For the past 8 years or so I have been hovering around 120lbs. (5'2") When I went on Alesse and started to learn how to jog (I took a class) I went down to 110lbs. Now I was never overweight, and my mom thought I was too skinny. I wasn't trying to lose weight, I was trying to reach a lifelong goal of running a 10K. The weird thing was that I know I was exercising, but I had done as much exercise in the past without being able to break 120lbs.

Anyway, my weight stayed way down until I switched pills to Yasmin, I would say now I am around 115-117 again. (I don't have a scale- only get to weigh myself at my parent's house on holidays) Anyway, I think the way Alesse is received into the body (converts it to testosterone and has more testosterone than most bc pills) had something to do with my weight. Go figure!

agaddy 01-09-2002 05:40 AM

Ooops! I double posted, sorry!

[This message has been edited by agaddy (edited 01-09-2002).]

blondiebiker 01-09-2002 11:38 AM

i was on ortho777 for years and no gain and lost a little, switched to a minipill and gained 15 in a month. YIKES. so went off for good, but as my doc says.......it is going to be a definate weight gain if you get prego. haha.
I would concentrate on nutrition and exercise and if you have been on that pill for a couple years you should be balanced out on it and it won't make too huge a difference i wouldnt think. If you are new to takin it then yes, it may make a difference.
everybody's body is so different in how they react to bcp and being off them as well.
good luck


All times are GMT -7. The time now is 03:52 AM.